Hail, Bexar
- When
- March 16, 5:02 AM CST
- Where
- Bexar County, 3.3 mi SSW of Thelma
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.180, -98.530
A cold front moved through South Central Texas and caused thunderstorms that produced small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A cold front moved through South Central Texas and caused thunderstorms that produced small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 16, 4:43 AM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 AM CDT SUN MAR 16 2014 .UPDATE... WE HAVE UPDATED THE FORECAST TO EXPAND THE COVERAGE OF THUNDERSTORMS TO INCLUDE AREAS GENERALLY EAST OF THE I-35 CORRIDOR. THE COLD FRONT IS CURRENTLY MOVING THROUGH THE REGION AND ISOLATED TO SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT. A FEW OF THE STRONGER STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. && .PREV DISCUSSION... /ISSUED 354 AM CDT SUN MAR 16 2014/ SHORT TERM (TODAY THROUGH MONDAY)... EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWS ONE UPPER LOW MOVING ACROSS EASTERN OKLAHOMA... WITH A SECOND LOW DROPPING INTO WEST TEXAS. THE LOW OVER WEST TEXAS WILL BRING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TO THE REGION TODAY. IN ADDITION... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS TODAY... BRINGING COOLER TEMPERATURES AND VERY WINDY CONDITIONS. THE WIND ADVISORY WILL REMAIN IN EFFECT FROM 8 AM UNTIL 8 PM FOR NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL BE SLOW TO DECREASE TONIGHT AS NORTHERLY FLOW ALOFT ON THE BACKSIDE OF THE UPPER TROUGH REMAINS STOUT. DRY WEATHER IS IN STORE FOR MONDAY AS SURFACE HIGH PRESSURE WEAKENS AND A SURFACE LOW OVER EASTERN COLORADO DEEPENS. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... SURFACE WINDS TRANSITION FROM NORTHERLY TO SOUTHERLY MONDAY NIGHT. MEANWHILE... AN UPPER TROUGH AXIS WILL MOVE OUT OF THE ROCKIES INTO THE CENTRAL PLAINS. A QUICK WARM-UP IS EXPECTED TUESDAY... WITH HIGHS IN THE MID 70S TO UPPER 80S. THE ABOVE MENTIONED UPPER TROUGH WILL AID IN SENDING A WEAK COLD FRONT INTO THE REGION ON WEDNESDAY. SIGNIFICANT COOLING IS NOT EXPECTED BEHIND THIS COLD FRONT AS WEDNESDAY/S HIGH TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL. SOUTHERLY WINDS RETURN ON THURSDAY AND REMAIN INTACT THROUGH FRIDAY. THIS WILL BRING WARMING TEMPERATURES AND CONTINUED DRY WEATHER TO SOUTH CENTRAL TEXAS. ON SATURDAY... ANOTHER COLD FRONT MAY MOVE INTO THE REGION AND A FEW SHOWERS MAY ACCOMPANY THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 39 66 44 82 / 20 20 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 60 37 64 38 80 / 20 20 - 0 0 NEW BRAUNFELS MUNI AIRPORT 63 38 65 40 80 / 20 20 - 0 0 BURNET MUNI AIRPORT 56 35 64 41 79 / 20 20 - 0 0 DEL RIO INTL AIRPORT 65 41 72 44 87 / 20 10 - 0 0 GEORGETOWN MUNI AIRPORT 58 36 64 41 78 / 20 20 - 0 0 HONDO MUNI AIRPORT 67 39 70 40 85 / 20 10 - 0 0 SAN MARCOS MUNI AIRPORT 61 38 64 39 79 / 20 20 - 0 0 LA GRANGE - FAYETTE REGIONAL 62 38 62 41 79 / 40 20 - 0 0 SAN ANTONIO INTL AIRPORT 64 41 68 44 84 / 20 10 - 0 0 STINSON MUNI AIRPORT 66 41 68 41 83 / 20 10 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 426 AM CDT SUN MAR 16 2014 TXZ171>173-183>194-202>209-217>225-228-170930- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 426 AM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... IN THE WAKE OF A COLD FRONT THIS MORNING...STRONG NORTHERLY WINDS OF 25 TO 30 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED FOR MUCH OF THE DAY INTO THE EARLY EVENING HOURS. A WIND ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM TODAY FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT SUN MAR 16 2014 TXZ204-219-161045- FRIO-MEDINA- 516 AM CDT SUN MAR 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRIO AND SOUTHERN MEDINA COUNTIES UNTIL 545 AM CDT... AT 512 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF MOORE...OR 12 MILES NORTH OF PEARSALL...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DEVINE... MOORE... BIG FOOT... NATALIA... THREE OAKS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 2928 9884 2897 9883 2897 9918 2915 9917 TIME...MOT...LOC 1017Z 274DEG 27KT 2906 9906
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CDT SUN MAR 16 2014 TXZ204-219-220-161115- ATASCOSA-FRIO-MEDINA- 541 AM CDT SUN MAR 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA... NORTHEASTERN FRIO AND SOUTHEASTERN MEDINA COUNTIES UNTIL 615 AM CDT... AT 536 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DEVINE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KYOTE... IUKA... ROSSVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 2922 9877 2908 9850 2895 9911 2922 9910 TIME...MOT...LOC 1041Z 270DEG 22KT 2913 9886
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT SUN MAR 16 2014 TXZ205-220-221-161130- ATASCOSA-BEXAR-WILSON- 600 AM CDT SUN MAR 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATASCOSA...SOUTHEASTERN BEXAR AND NORTHWESTERN WILSON COUNTIES UNTIL 630 AM CDT... AT 553 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF SOMERSET...OR 12 MILES NORTH OF POTEET...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FLORESVILLE... ELMENDORF... CALAVERAS LAKE... LA VERNIA... BUENA VISTA... LOSOYA... SOUTHTON... BRAUNIG LAKE... FAIRVIEW... GRAYTOWN... LAT...LON 2936 9809 2912 9807 2910 9857 2928 9859 TIME...MOT...LOC 1101Z 264DEG 18KT 2920 9847
The Austin/San Antonio radar (KEWX), 76 km away, was scanning. The volume nearest the first event began at 11:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502656.